Alert archive / Missouri / Wind Advisories in 2022

Wind Advisory 7, NWS Kansas City, MO

May 30, 202214 counties in Missouri; 7 counties in Kansas

NWS Kansas City, MO issued this wind advisory at May 30, 2022, 4:12 AM CDT for 14 counties in Missouri; 7 counties in Kansas. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
May 30, 2022, 4:12 AM CDT (09:12 UTC)
Expired
May 30, 2022, 4:00 PM CDT
In force
12 hr
Issued by
NWS Kansas City, MO
All 21 counties

Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Andrew County, MO, Atchison County, MO, Bates County, MO, Buchanan County, MO, Cass County, MO, Clay County, MO, Clinton County, MO, DeKalb County, MO, Gentry County, MO, Holt County, MO, Jackson County, MO, Nodaway County, MO, Platte County, MO, Worth County, MO

The radar

The Pleasant Hill radar (KEAX), 83 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 9.2 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2022-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1765 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2022-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1765 J/kg
Mixed-layer CIN
-368 J/kg
Mixed-layer LCL
1559 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
214 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

527 
WWUS73 KEAX 300912
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
412 AM CDT Mon May 30 2022

KSZ025-057-060-102>105-MOZ001>004-011>013-020-021-028-029-037-043-
053-301800-
/O.NEW.KEAX.WI.Y.0007.220530T0912Z-220530T1800Z/
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-
Johnson KS-Atchison MO-Nodaway-Worth-Gentry-Holt-Andrew-De Kalb-
Buchanan-Clinton-Platte-Clay-Jackson-Cass-Bates-
Including the cities of Atchison, Paola, Osawatomie, Louisburg, 
Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, 
Highland, Fort Leavenworth, Leavenworth, Lansing, 
Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, 
Lenexa, Tarkio, Rock Port, Fairfax, Maryville, Grant City, 
Albany, Stanberry, King City, Oregon, Maitland, Forest City, 
Craig, Savannah, Country Club Villa, Maysville, Stewartsville, 
Osborn, Union Star, Clarksdale, St. Joseph Airport, St. Joseph, 
Cameron, Plattsburg, Lathrop, Parkville, Platte City, Riverside, 
Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, 
Kearney, Kansas City, Independence, Belton, Raymore, 
Harrisonville, Pleasant Hill, Butler, Adrian, and Rich Hill
412 AM CDT Mon May 30 2022

...WIND ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Portions of east central and northeast Kansas and 
  northwest and west central Missouri.

* WHEN...Until 1 PM CDT this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
2 follow-up statements
623 
WWUS73 KEAX 301541
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
1041 AM CDT Mon May 30 2022

KSZ025-057-060-102>105-MOZ001>004-011>013-020-021-028-029-037-043-
053-302100-
/O.EXT.KEAX.WI.Y.0007.000000T0000Z-220530T2100Z/
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-
Johnson KS-Atchison MO-Nodaway-Worth-Gentry-Holt-Andrew-De Kalb-
Buchanan-Clinton-Platte-Clay-Jackson-Cass-Bates-
Including the cities of Atchison, Paola, Osawatomie, Louisburg, 
Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, 
Highland, Fort Leavenworth, Leavenworth, Lansing, 
Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, 
Lenexa, Tarkio, Rock Port, Fairfax, Maryville, Grant City, 
Albany, Stanberry, King City, Oregon, Maitland, Forest City, 
Craig, Savannah, Country Club Villa, Maysville, Stewartsville, 
Osborn, Union Star, Clarksdale, St. Joseph Airport, St. Joseph, 
Cameron, Plattsburg, Lathrop, Parkville, Platte City, Riverside, 
Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, 
Kearney, Kansas City, Independence, Belton, Raymore, 
Harrisonville, Pleasant Hill, Butler, Adrian, and Rich Hill
1041 AM CDT Mon May 30 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Portions of east central and northeast Kansas and 
  northwest and west central Missouri.

* WHEN...Until 4 PM CDT this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
844 
WWUS73 KEAX 302056
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
356 PM CDT Mon May 30 2022

KSZ025-057-060-102>105-MOZ001>004-011>013-020-021-028-029-037-043-
053-302200-
/O.EXP.KEAX.WI.Y.0007.000000T0000Z-220530T2100Z/
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-
Johnson KS-Atchison MO-Nodaway-Worth-Gentry-Holt-Andrew-De Kalb-
Buchanan-Clinton-Platte-Clay-Jackson-Cass-Bates-
Including the cities of Atchison, Paola, Osawatomie, Louisburg, 
Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, 
Highland, Fort Leavenworth, Leavenworth, Lansing, 
Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, 
Lenexa, Tarkio, Rock Port, Fairfax, Maryville, Grant City, 
Albany, Stanberry, King City, Oregon, Maitland, Forest City, 
Craig, Savannah, Country Club Villa, Maysville, Stewartsville, 
Osborn, Union Star, Clarksdale, St. Joseph Airport, St. Joseph, 
Cameron, Plattsburg, Lathrop, Parkville, Platte City, Riverside, 
Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, 
Kearney, Kansas City, Independence, Belton, Raymore, 
Harrisonville, Pleasant Hill, Butler, Adrian, and Rich Hill
356 PM CDT Mon May 30 2022

...WIND ADVISORY WILL EXPIRE AT 4 PM CDT THIS AFTERNOON...

The wind advisory for the area will be allowed to expire at 4 pm;
however, isolated wind gusts to 40 mph will be possible north of
interstate 70 across eastern Kansas/western Missouri for the next
hour or two.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at May 29, 11:18 PM CDT, 4 hours 54 minutes earlier.

Area forecast discussion, May 29, 11:18 PM CDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1118 PM CDT Sun May 29 2022

.Discussion...
Issued at 300 PM CDT SUN MAY 29 2022

Key Points:

* Warm and windy conditions continue through the remainder of the
  holiday weekend.

* A brief shower or storm is possible Monday morning- mainly north
  of I-70.

* Active period for weather Monday night into Tuesday.  Could see
  rounds of storms, with large hail, damaging winds, tornadoes and
  flash flooding possible.

Detailed discussion...

Standing upper level trough across the western US will send periodic
waves of weather into the plains over the next few days. At the
surface, deepening surface low across western Kansas is expected to
lift north tonight. Ahead of this low, strong southerly flow is
expected with 40-50 knot low level jet feeding northward to the warm
front extending across central Nebraska northeast into Minnesota.
Weak short wave is expected to rotate around the upper low tonight
leading to waves of convection along the warm front overnight.

Farther south, models are hinting at n-s oriented axis of increasing
850-700 mb theta-e approaching eastern Kansas after 09Z Monday. With
the approaching disturbance, GFS and Canadian are suggesting the
potential for a round of elevated showers and thunderstorms.  These
storms would likely be quite elevated and with dry sub cloud layer,
impacts at the surface will mainly be gusty winds and perhaps a
brief shower.

Strong area of low pressure is expected to lift north across the
eastern Dakotas on Monday. Attendant cold front/dry line will serve
as additional focusing mechanisms for rounds of thunderstorms across
central and eastern Nebraska.  Front is expected to approach
northwestern Missouri early in the evening, but then potentially
stall.  With the approaching front, could see the potential for a
few storms across northwestern Missouri in the later afternoon/early
evening. Chances increase in the evening hours as low level jet
increases across the southern plains and convergence increases along
the front.  With 1500-2500 J/kg of CAPE and 50+ knots of bulk shear,
any storm that is able to develop will likely be severe.  In
addition, deep warm cloud depths, high pwat values and short MBE
vectors suggest the potential for flash flooding.

Details heading into Monday night are still a bit sketchy with quite
a bit of uncertainty among the various solutions. Models are
hinting that outflow from convection upstream may try to surge
southward Monday evening, and with the atmosphere largely capped
atmosphere ahead of the front, convective/severe potential may
become somewhat limited.

As the main cold front moves through the area on Tuesday, looking at
a renewed chance of severe weather as the atmosphere re-
destabilizes.  Still looking at strong shear along with 2500-3500
J/kg of SB CAPE, suggesting the potential for all modes of severe
weather Tuesday afternoon into the early evening hours.

Potential of showers behind the front lingers into Wednesday and
possibly Thursday as longstanding trough to the west breaks down and
the last few waves cut across the center of the country in zonal
flow.

Behind the front on Tuesday, much cooler conditions are expected
Wednesday- Saturday.

&&

.Aviation...(For the 06Z TAFS through 06Z Monday Night)
Issued at 1118 PM CDT SUN MAY 29 2022

Breezy VFR conditions persist through the period.

Gusty southerly winds continue through the overnight hours. Winds
accelerate after sunrise tomorrow remaining out of the south at
around 20 kts with gusts peaking during the afternoon around 30-35
kts. A small boundary and a couple subtle shortwaves may bring
some passing showers tomorrow morning and again tomorrow evening
mainly north of I-70. The greater chances for showers and
thunderstorms are expected as a cold front approaches from the NW
overnight Monday into Tuesday just outside of this TAF period.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...BT
Aviation...Pesel
Hazardous weather outlook, May 29, 1:06 PM CDT, 15 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
106 PM CDT Sun May 29 2022

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-301815-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
106 PM CDT Sun May 29 2022

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...This Afternoon and Tonight

 Strong southerly winds today with gusts up 40 mph. A few gusts up
 to 45 mph possible.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Monday through Saturday

 Strong to severe storms possible across northeast Kansas and
 northwest Missouri Monday night after 9 PM. Damaging winds, large
 hail, and a few tornadoes are possible.

 Strong to severe storms also possible Tuesday between noon and 7 PM across
 eastern Kansas and the northwest half of Missouri. Damaging winds,
 large hail, and flash flooding are possible.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 6:06 PM CDTSevere Thunderstorm WarningEAXAtchison24 min
May 30, 6:26 PM CDTSevere Thunderstorm WarningEAXAtchison22 min

Nearby

Wind Advisories in Missouri, 2022Wind Advisories in Kansas, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.